MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT375
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a zxt375 16.0 diopter intraocular lens (iol) was explanted from a male patient's left eye due to a refractive miss.The lens was replaced with a zxt150 iol with a higher diopter size.The customer stated that the exchange was not due to a faulty lens.No further information was provided.
 
Additional Manufacturer Narrative
Additional information was received clarifying that the customer provided incorrect information regarding the implant and explant date.Customer clarified that the zxt375 16.0 diopter iol was explanted on (b)(6) 2017, and the implant date is unknown as it was not provided.The following sections have been updated accordingly: date of event: (b)(6) 2017.If implanted; give date: unknown, was not provided.If explanted, give date: (b)(6) 2017.Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6565168
Report Number9614546-2017-00411
Device Sequence Number133531
Product Code POE
UDI-Device Identifier05050474606890
UDI-Public(01)05050474606890(17)210930
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/30/2021
Device Model NumberZXT375
Device Catalogue NumberZXT375U160
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/12/2017
Supplement Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR